MAUDE Adverse Event Report: SPECTRUM VASCULAR BIO-FLO 4F SL 55CM MST-70 KIT VALVED WITH NITINOL GUIDEWIRE PG; PERIPHERALLY INSERTED CENTRAL CATHETER

SPECTRUM VASCULAR BIO-FLO 4F SL 55CM MST-70 KIT VALVED WITH NITINOL GUIDEWIRE PG; PERIPHERALLY INSERTED CENTRAL CATHETER
Catalog Number H965458910
Medical Device Problem Code Crack (1135)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/17/2026
Type of Reportable Event Malfunction
Event or Problem Description
An end user reported an issue when using the bioflo 4f sl 55cm mst-70 kit valved with nitinol guidewire pg.The hub was observed to be cracked along the luer threads.Treatment was delayed and the affected device had to be removed and replaced with a different product.The patient did not experience any adverse effects or harm because of this incident.
 
Additional Manufacturer Narrative
As the reported device was not returned, a device evaluation is unable to be performed.The customer's reported complaint description of a picc hub crack was confirmed from a visual inspection of a picture sent by the customer.If complaint sample is received and warrants further investigation, then the complaint file will be reopened and updated accordingly.A dhr review of the packaging/assembly/valve lots was conducted for any deviations related to the reported hub crack failure mode.The review confirmed that the lots met all material, assembly and performance specifications with no internal non-conformance reports (ncr) written.The most likely root cause for the cracked female valve housing is due to an over tightened connection with a mating male luer (likely a needleless connector) and/or inadequate flushing.A contributing factor to the over-tightened connection may be the mechanics/hand placement during infusion access.It is preferable to grasp the needleless connector (nc) when connecting a syringe/tubing to it rather than grasping the luer hub while making a connection with the nc.Grasping the luer hub while connecting a syringe/tubing set to the nc can transmit additional torque to the female luer hub.Inadequate flushing of the device lumen may also be a contributing factor.An instructional video regarding the care and maintenance of the bioflo picc can be found on spectrum vascular's youtube channel, "bioflo picc care and maintenance instructional video" uploaded on september 24, 2025.This video is intended as a visual representation of information provided in the dfu for clinicians who are responsible for the care and maintenance of piccs but are not responsible for picc placement.Labeling review: the dfu that is supplied with the product (16600224-01) contains the following statements: precautions it is recommended that only luer lock accessories be used with the bioflo¿ picc with endexo¿ technology.Repeated over-tightening may reduce hub connector life.Do not use hemostats to secure or remove devices with luer lock hub connections.Flushing - recommended procedure flush the catheter after every use, or at least every seven days when not in use, to maintain patency.Use a 10 ml syringe or larger.Flush the catheter with a minimum of 10 ml of sterile normal saline, using a "pulse" or "stop/start" technique.Warning: if using bacteriostatic saline, do not exceed 30ml in a 24-hour period.Disconnect the syringe and attach a sterile end cap to each luer lock hub.Note: this is the recommended flush procedure for this catheter.If using a different procedure than listed above, the use of heparin may be necessary.Follow institutional protocol for catheter flushing.Precaution: incompatible drug delivery within the same lumen may cause precipitation.Ensure that the catheter lumen is flushed following each infusion.Precaution: if resistance is met when flushing, it is recommended that no further attempts be made.Further flushing may result in catheter rupture.Refer to institutional protocol for clearing occluded catheters.Precaution: place a cap on the hub after use to reduce the risk of contamination.A trend analysis was conducted for this complaint type and product family with no adverse trends noted.We will continue to monitor this complaint type for any adverse trends.Reference: cf-85.

Brand Name
BIO-FLO 4F SL 55CM MST-70 KIT VALVED WITH NITINOL GUIDEWIRE PG
Common Device Name
PERIPHERALLY INSERTED CENTRAL CATHETER
Manufacturer (Section D)
SPECTRUM VASCULAR
50 main street
suite 1000
white plains NY 10606
Manufacturer (Section G)
ANGIODYNAMICS
603 queensbury avenue
queensbury NY 12804
Manufacturer Contact
james solorzano
50 main street
suite 1000
white plains, NY 10606
MDR Report Key25191984
Report Number3030714660-2026-00007
Device Sequence Number10384889
Product Code LJS
UDI-Device IdentifierH965458910
UDI-PublicH965458910
Combination Product (Y/N)N
Initial Reporter CountryNZ
PMA/510(K) Number
K150448
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2026
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial
Report Date (Section B) 05/15/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2025
Device Catalogue NumberH965458910
Device Lot Number5778059
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/17/2026
Initial Report FDA Received Date05/15/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/06/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown